SMITH & NEPHEW, INC. RDCE FRCPS W/ SRRTD JW; PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL
Back to Search Results |
| Model Number |
71173378 |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/28/2022
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that the tips of two (2) reduction forceps w/ serrated jaw and two (2) reduction forceps w/ points broad are broken, a 2.0/2.7mm double-ended drill guide has something stuck in the 2.0 sleeve, and the 1.5/2.0mm double-ended drill guide is missing sleeves.As this was noticed upon field inspection, there was not patient involvement.
Additional Manufacturer Narrative
Internal complaint reference case-(b)(4).
Event or Problem Description
It was reported that the tips of reduction forceps w/ serrated jaw are broken.As this was noticed upon field inspection, there was not patient involvement.
Additional Manufacturer Narrative
H3, h6: the associated device was returned and evaluated.The visual inspection of the returned device confirms that the tip of the forcep is broken off.The broken piece was not returned with the device.The device shows significant signs of wear and use.A review of complaint history revealed similar events for the listed device over the previous 12 months, but no similar events for the batch based on the historical data, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.Assessment of historical escalated cases concluded that there are no prior actions related to this device and failure mode.As the device broke and it cannot longer fit its purpose, the contribution of the device to the reported event could be corroborated.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor future complaints and investigate as necessary.We consider this investigation closed.B5.